My 69-year-old mother recently had a stroke and was doing well for a few weeks after the surgery without any medication. What should I do if she started getting worse once she starting taking medication?

Follow
Share

She began taking a blood pressure med for 3 weeks. After complaining of sweating and head hurting, she was diagnosed with an overdose. Ever since, she's been trying various bld prsr meds (on/off and not taking properly) along w/ other meds (anxiety and sleeping meds). Her biggest complaint for a long time is that her head (internally) feels hot/burning. She's obsessed with her health but now is afraid of chemicals from medicine. She has been diagnosed with internal inflammation and ulcer. SHe has high anxiety (panik attacks), complaining, depressed, needy, loves attention. She still tries meds but everything she tries ends up with worse pain and then she stops taking it (the last thing she tried was Lexapro). I believe the physical pain is real. I'm her 2nd daughter living in Florida. Her first daughter (my older sis) is living with her in Michigan. My older sis can't handle taking care any more. I'm so concerned. Please help.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
1

Answer

Show:
You've got to be exhausted and upset. So is your sister. Part of the problem, as you've mentioned, is that your mother isn't consistent with her medications. Would she feel better if she switched doctors? I'm not saying this doctor is wrong at all. But your mother doesn't have the confidence to go ahead with doctor's orders (probably since the blood pressure meds made her sick). So, psychologically, a new doctor may be a good move.

Your sister sounds like she could use some respite care. Maybe some in-home help would give her a break. Good luck with this and please come back just for support. We can't fix it but we can listen.
Carol
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions